MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was implanted in a patient during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct, performed on (b)(6) 2018.According to the complainant, during a ptc (percutaneous transhepatic cholangiography) rendevous case where the guidewire was placed by interventional radiology, the advanaix stent was placed using the guidewire.When the physician was going to deploy the stent, he requested the guidewire be cut by the biopsy channel of the duodenocope.The physician requested the guidewire to be cut to prevent contamination, as the physician was expecting this portion of the guidewire to be pulled back through the patient's liver.The cut portion of the guidewire was attempted to be removed from the patient via the ptc site but became stuck when removing from the patient.The physician asked for the stent to be deployed with the guidewire still in place.After deployment, the guidewire was still unable to be removed from the patient via the ptc site, so the physician removed the delivery catheter and guidewire through the ercp scope.All devices were removed from the patient.After stent deployment it was noted that the distal flange was detached, it was found inside the ercp scope.Apparently the cut edge of the guidewire caught either the suture or flange of the stent.The stent reportedly migrated proximal into the common bile duct and the procedure was completed with this device.The stent is still implanted in the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7549748
Report Number3005099803-2018-01634
Device Sequence Number16568477
Product Code FGE
UDI-Device Identifier08714729787310
UDI-Public08714729787310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2019
Device Model NumberM00534220
Device Catalogue Number3422
Device Lot Number21097791
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR